MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM TSH3-ULTRA (TSH3-UL); TSH3-UL IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM TSH3-ULTRA (TSH3-UL); TSH3-UL IMMUNOASSAY
Model Number N/A
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/18/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A discordant, falsely low atellica im tsh3-ultra (tsh3-ul) result obtained on a patient sample.The customer provided the original reagent readypack ((b)(4)), and two other reagent readypacks ((b)(4)) from reagent lot 352 for further investigation.Siemens performed internal testing on the returned customer readypacks and the findings determined degradation of the middle well (fitc) reagent.The middle well (fitc) reagent is light sensitive and exposure to light will degrade the reagent which will potentially cause low patient and quality control recovery.Siemens informed the customer of tsh3-ul light sensitivity, reagent storage and the customer has disabled the led vertical light strips in the refrigerator.The instruction for use (ifu) under the storage and stability states the following: "store reagents in an upright position.Protect the product from heat and light sources.Unopened reagents are stable until the expiration date on the product when stored at 2-8°c." the instruction for use (ifu) under the interpretation of results states the following: "results of this assay should always be interpreted in conjunction with the patient's medical history, clinical presentation, and other findings." the assay is performing within specification.No further evaluation of the device is required.
 
Event or Problem Description
A falsely low atellica im tsh3-ultra (tsh3-ul) result was obtained on a patient sample.The customer observed out of range low quality control issues and performed repeat tsh3-ul testing using a different reagent readypack, resulting higher.Quality control results were within acceptable ranges with the different reagent readypack.Both reagent readypacks were from the same reagent lot 352.The higher tsh3-ul patient result was reported as the correct result.There are no reports that treatment was altered or prescribed or adverse health consequences due to the discordant tsh3-ultra (tsh3-ul) result.

Brand Name
ATELLICA IM TSH3-ULTRA (TSH3-UL)
Common Device Name
TSH3-UL IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown, ny
MDR Report Key10054056
Report Number1219913-2020-00112
Device Sequence Number11602553
Product Code JLW
UDI-Device Identifier00630414600178
UDI-Public00630414600178
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K150403
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/20/2021
Device Model NumberN/A
Device Catalogue Number10995704
Device Lot Number352
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/21/2020
Initial Report FDA Received Date05/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1